MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-5-15-3D-SS |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used- video inspection system ((b)(4)), ruler ((b)(4)), camera (panasonic lumix dmc-zs5) drawing(s) referenced: n/a as found condition- the axium prime pusher was returned within a shipping box, within a sealed plastic biohazard pouch and within an introducer sheath.Visual inspection/damage location details: the axium prime pusher break indicator was found broken, indicative of a manual detachment attempt.The proximal segment and release wire/coin were found fully retracted out of the pusher and not returned for analysis.The axium prime pusher was found kinked at ~11.2cm, and ~120.6cm from the proximal end; and found kinked at ~13.0cm from the distal end.The shield coil was found undamaged.The implant coil was already detached and not returned for analysis.Customer reported implant coil eventually detached and was left within the patient testing/analysis ¿ under magnification, the outer jacket was removed to access the lumen stop.The lumen stop was found damaged (ovalized).The inner diameter of the lumen stop could not be reliably measured due to the damages.The retainer ring was found undamaged.The retainer ring inner diameter was measured to be 0.0046¿, which is within specification (specification: 0.00455¿ ± 0.00010¿) conclusion - based on the customer report and device analysis, the customer report of "premature detach from a non-detachment" was confirmed.It is possible the causes of the non-detachment are the damage found with the lumen stop, the kinks found on the pusher and the blood found within the retainer ring.Possible causes for damages are customer reported not attempting detachment using an instant detacher.The proximal pusher, release wire, coin implant coil used during the event was not returned for analysis, any contribution of these subassemblies to the premature detach from a non-detachment could not be assessed.((b)(4) 2022-09-30) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the axium prime coil was initially unable to be detached.The patient was undergoing treatment for a ruptured, amorphous aneurysm located in the right posterior communicating artery.The max diameter was 5.6mm, and the neck diameter was 4.4mm.The patient's blood flow and vessel tortuosity were normal.It was reported that after the coil microcatheter was in place, the first choice was the coil apb-5-15-3d-ss to form a hoop.After the coil was formed into a hoop, the surgeon cut off the detachment point at the tail of the coil, and the coil push wire had been withdrawn, but the coil could not be detached.After debugging the microcatheter and the push rod many times, the coil still could not be detached.The surgeon tried to deliver the second coil apb-3-8-hx-es in the coil microcatheter for filling.After filling, it was detached normally.A third coil apb-2-4-hx-es was filled, and it was also detached normally.The surgeon chose to place the a sab-6-20 stentto cover the aneurysm neck.The surgeon adjusted the microcatheter and the push rod repeatedly.The first apb-5-15-3d-ss coil was then able to be detached and was implanted.The surgeon withdrew the delivery system, and the operation was finished.No detachment attempts had been made with the instant detacher, and 3 attempts were made manually. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).2022-08-12 email (for, rep, hcp): additional information received reported that after the coil was formed a hoop, the surgeon observed on the image that the detachment point of the coil coincided with the proximal marking point of the microcatheter, showing an inverted "t" shape, and then manually broke it in the detachment area.There was no detachment of the coil on the image.The surgeon tried to adjust the microcatheter and manually broke it again in the spare detachment area.The detachment wire was withdrawn, but the coil was still not detached on the image.Prior to coil non-detachment, there were no issues encountered.The pushwire was disconnected.